Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Will you have itching with Keflex and Amoxicillin?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 10432 Questions
Question
Hi, At one point I'd had an itching hive kind of reaction to Reflex. Since then when needed Ive taken Z-pacs, but wonder if Amoxicillin is also an option with that history.
Thanks,
XXXX

Thats Keflex and autocorrect keeps changing that..
Thank you
Thu, 7 Jun 2018 in Medicines and Side Effects
 
 
Answered by Dr. Michelle Gibson James 54 minutes later
Brief Answer:
slight small risk of reaction

Detailed Answer:
Hi, thanks for using healthcare magic

Keflex is in the family of meds/antibiotics called cephalosporin. It is one of the first generation of cephalosporins to be developed.

There is some cross reactivity or sensitivity with amoxicillin. This means that some persons that are allergic to cephalosporin , may also be allergic to amoxicillin and vice versa.
This risk is about 1 % or occurs in 1 out of 100 persons with this allergy.

This means that there is a very slight change of allergic reaction

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor